Header

UZH-Logo

Maintenance Infos

Population Dynamics on Complex Food Webs


Palamara, G M; Zlatic, V; Scala, A; Caldarelli, G (2011). Population Dynamics on Complex Food Webs. Advances in Complex Systems, 14(04):635-647.

Abstract

In this work we analyze the topological and dynamical properties of a simple model of complex food webs, namely the niche model. In order to underline competition among species, we introduce "prey" and "predators" weighted overlap graphs derived from the niche model and compare synthetic food webs with real data. Doing so, we find new tests for the goodness of synthetic food web models and indicate a possible direction of improvement for existing ones. We then exploit the weighted overlap graphs to define a competition kernel for Lotka–Volterra population dynamics and find that for such a model the stability of food webs decreases with its ecological complexity.

Abstract

In this work we analyze the topological and dynamical properties of a simple model of complex food webs, namely the niche model. In order to underline competition among species, we introduce "prey" and "predators" weighted overlap graphs derived from the niche model and compare synthetic food webs with real data. Doing so, we find new tests for the goodness of synthetic food web models and indicate a possible direction of improvement for existing ones. We then exploit the weighted overlap graphs to define a competition kernel for Lotka–Volterra population dynamics and find that for such a model the stability of food webs decreases with its ecological complexity.

Statistics

Citations

1 citation in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

23 downloads since deposited on 02 Mar 2012
0 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, not refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Evolutionary Biology and Environmental Studies
Dewey Decimal Classification:570 Life sciences; biology
590 Animals (Zoology)
Language:English
Date:2011
Deposited On:02 Mar 2012 08:49
Last Modified:23 Nov 2017 03:59
Publisher:World Scientific Publishing
ISSN:0219-5259
Publisher DOI:https://doi.org/10.1142/S0219525911003116

Download

Content: Accepted Version
Filetype: PDF - Registered users only
Size: 184kB
View at publisher